Utah, 2003Flash Flood in Utah, September 6, 2003
September 6, 2003 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 6, 2:55 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 2:55 PM MST, 2 hours 5 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 PM MDT SAT SEP 6 2003
.SYNOPSIS...A WEAK UPPER LEVEL LOW WILL MOVE EAST OF THE GREAT BASIN
TONIGHT. WEAK HIGH PRESSURE AND A DRIER AND MORE STABLE AIRMASS WILL
MOVE INTO THE REGION FROM THE WEST ON SUNDAY. A COLD FRONT WILL MOVE
INTO UTAH ON MONDAY BUT WILL BE MAINLY DRY.
.DISCUSSION...VARIOUS CIRCULATIONS WILL BE AFFECTING THE FORECAST
AREA THIS EVENING BUT THE WHOLE MESS IS EXPECTED TO SHEAR OUT TO
THE EAST AND NORTHEAST AFTER MIDNIGHT AS THE WEAK SHORT WAVE RIDGE
NOW OVER WRN NV MOVES INTO THE GREAT BASIN. ACTIVE CONVECTION THIS
EVENING SHOULD DIE OFF BY MIDNIGHT WITH A FEW CELLS LINGERING OVER
THE EAST INTO THE EARLY MORNING HOURS.
IT APPEARS THAT THE RIDGE SUNDAY SHOULD BE STRONG ENOUGH TO PREVENT
MUCH CONVECTION FROM DEVELOPING BUT ISOLATED CELLS ARE POSSIBLE
OVER THE MTNS IN THE AFTERNOON. 12Z ETA WANTED TO TAP INTO
MOISTURE FROM THE REMNANTS OF TROPICAL STORM KEVIN AND HOOK THIS
MOISTURE INTO THE COLD FRONT FOR MONDAY. THE GFS WASNT QUITE AS
EXCITED ABOUT THIS BUT IT STILL IMPLIED THERE COULD BE SOME
CONNECTION. 18Z ETA HAS BACKED OFF FROM THIS IDEA QUITE A BIT ALTHO
IT STILL WANTS TO TAP A LITTLE OF THIS MOISTURE AT LOWER LEVELS
BEFORE THE FRONT MAKES IT INTO UT. SO HAVE BUMPED POPS A LITTLE FOR
MON AND EXTENDED THEM INTO THE SOUTH DURING THE AFTERNOON.
THIS FRONT DOESNT REALLY MAKE IT INTO THE FAR SOUTH BEFORE IT STALLS
OUT...AND THIS STALLED BOUNDARY COMBINED WITH WHAT LITTLE MOISTURE
DOES COME UP FROM THE SOUTHWEST KEEPS A LOW THREAT OF PRECIP GOING
ALONG THE SOUTHERN BORDER TUE WITH CONVECTION POSSIBLE OVER THE
SOUTHERN AND CENTRAL MTNS TUE AFTERNOON. WED SHOULD BE AN IN
BETWEEN DAY THEN THE NEXT COLD FRONT SAGS INTO NRN UT THU. LATEST
GFS DEVELOPS A CLOSED SYSTEM OVER NRN UT BY FRI THAT HANGS AROUND
INTO THE WEEKEND. LEFT POPS PRETTY MUCH AS THEY WERE THRU THE
EXTENDED BUT PUSHED THEM A BIT FARTHER SOUTH ON THU.
SLC 3--2 CDC 2--1 WILENSKY
.SLC...NONE.
Hazardous weather outlook, Sep 6, 6:00 AM MST, 11 hours before
IDZ024-025-UTZ001>021-WYZ021-071300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT SAT SEP 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flash Flood, Wayne
- When
- September 6, 5:00 PM MST to 8:00 PM MST
- Where
- Wayne County, Hanksville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.324, -110.904 (the zone’s center; the record gives no point)
A thunderstorm dropped 0.94 inches of rain in 30 minutes in Hanksville, producing flash floods east of town on Bull Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in Gulf of Mexico, September 6, 20031 event
- Flash Flood in Florida, September 6, 20031 event
- Hail in Arizona, September 6, 20030.75 in hail · 1 event
- Heavy Rain in Colorado, September 6, 20031 event
- Flash Flood in Colorado, September 6, 20031 event
- Damaging Wind in Arizona, September 6, 200360 kt wind · 1 event
- Flood in Indiana, September 6 to 11, 20031 event
- Flash Flood in Arizona, September 6, 20031 event
- Heavy Rain in Colorado, September 6, 20031 event
- Heavy Rain in Colorado, September 6, 2003$2,000 · 1 event
- Flash Flood in Arizona, September 6, 20031 event
- Flash Flood in Arizona, September 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327870.